Alert archive / Indiana / Freeze Warnings in 2007
Freeze Warning 7, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Apr 12, 2007, 2:57 PM EDT for 39 counties in Indiana. It took effect at Apr 13, 2007, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2007, 2:57 PM EDT (18:57 UTC)
- In effect from
- Apr 13, 2007, 12:00 AM EDT
- Expired
- Apr 13, 2007, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 121857 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 257 PM EDT THU APR 12 2007 INZ021-028>031-035>049-051>057-060>065-067>072-130400- /O.NEW.KIND.FZ.W.0007.070413T0400Z-070413T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 257 PM EDT THU APR 12 2007 /157 PM CDT THU APR 12 2007/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ FRIDAY. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S DURING THE PRE DAWN HOURS ON FRIDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
3 follow-up statements
000 WWUS73 KIND 130153 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 953 PM EDT THU APR 12 2007 INZ021-028>031-035>049-051>057-060>065-067>072-131000- /O.CON.KIND.FZ.W.0007.070413T0400Z-070413T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 953 PM EDT THU APR 12 2007 /853 PM CDT THU APR 12 2007/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ FRIDAY... TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S DURING THE PRE DAWN HOURS ON FRIDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ JH
000 WWUS73 KIND 131004 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 604 AM EDT FRI APR 13 2007 INZ021-028>031-035>049-051>057-060>065-067>072-131300- /O.CON.KIND.FZ.W.0007.000000T0000Z-070413T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 604 AM EDT FRI APR 13 2007 /504 AM CDT FRI APR 13 2007/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ LJ
000 WWUS73 KIND 131309 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 909 AM EDT FRI APR 13 2007 INZ021-028>031-035>049-051>057-060>065-067>072-131415- /O.EXP.KIND.FZ.W.0007.000000T0000Z-070413T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 909 AM EDT FRI APR 13 2007 /809 AM CDT FRI APR 13 2007/ ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 12, 12:45 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 12, 12:45 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1245 PM EDT THU APR 12 2007 .AVIATION...DISCUSSION FOR 121800Z TAF ISSUANCE. PCPN ASSOCIATED WITH UPPR TROF XPCTD TO DIMINISH FOR THE MOST PART INVOF TAF SITES BY ISSUANCE TIME. WIDESPREAD MVFR CIGS EXTEDNING WELL UPSTREAM. AS DRIER AIR SLOWLY WORKS IN...CIGS SHOULD GRADU RISE...BUT WL PROB REMAIN IN THE MVFR CAT THRU 130600Z. WLY SFC WND GUSTS 25-30KT XPCTD TO DIMINISH TO BLW 15KTS SHORTLY AFT SUNSET AS P-GRAD RELAXES. && .PREV DISCUSSION...BROAD LOW PRES WAS FOUND ACRS THE SRN GRT LKS EARLY THIS MORNING AND WAS EXTENDING ACRS THE OH VALLEY INCLUDING INDIANA. RADAR MOSAICS SHOW SCT SNSH AND SHRA SPINNING AROUND THE LOW OVR NRN IL...MAINLY BEHIND AND ALONG THE CD FRONT. WINDS WERE SW TO W ACRS THE FA WITH TEMPS IN THE 40S. MUCH COLDER WAS IN PLACE BEHIND THE FRONT WITH TEMPS ONLY IN THE LOWER 30S. MAIN FORECAST CHALLENGE TDY WL BE POPS TDY. MODELS ARE IN PRETTY GOOD AGREEMENT THIS RUN AND WL USE A BLEND. CYCLONIC FLOW WL REMAIN OVR MUCH OF CENTRAL INDIANA TODAY AS STRONG CAA TAKES PLACE. SAT IMAGERY SHOWS PLENTY OF CLOUDS ACRS THE AREA...ADVECTING TOWARD INDIANA. TIME SECTIONS AND FORECAST SOUNDINGS AGREE ON PLENTY OF LOWER LVL MOISTURE. GIVEN THE CYCLONIC FLOW ACRS THE AREA AND THE AVAILABLE MOISTURE WL NEED TO KEEP HIGH CHC POPS ACRS THE AREA FOR SCT SHRA AND SHSN. PCPN SHOULD BE MORE LIKELY ACRS THE NRN PART OF THE FA WHERE THE DYNAMICS APPEAR TO BE A BIT BETTER. TEMPS WL ALSO BE A BIT COOLER AROUND THE NORTH AS WELL. HENCE WL TRY TO LIMITED MIX PCPN MENTION TO AREAS ALONG AND NORTH OF INTERSTATE 70...AND KEEP SHRA SOUTH. WITH H8 TEMPS FALLING TO -6C TO -7C ACRS THE AREA TDY WL LEAN TO THE COLDER SIDE OF THE MAVMOS FOR HIGHS...AND THE 3HRLY TEMPS LOOK BETTER. GOOD SUBSIDENCE TAKES OVR TONIGHT AS COLUMN DRIES OUT QUICKLY AFT 06Z. UPPER RIDGE AND HIGH PRES ALSO BUILD INTO THE AREA OVERNIGHT AND CYCLONIC LOWER LVL FLOW DISPERSES...HENCE EXPECT CLEARING TO OCCUR OVERNIGHT. GIVEN THE EXPECTED H8 TEMPS MAVMOS SEEMS TO HAVE A GOOD HANDLE HERE. RIDGE AND HIGH PRES WILL HOLD SWAY ACRS INDIANA FOR MUCH OF FRIDAY HOWEVER WL AT LEAST NEED TO INCREASE CLOUDS THROUGH THE DAY IN ADVANCE OF THE NEXT SYS ON FRIDAY NIGHT AND SATURDAY. AGAIN GIVEN THE INCREASING CLOUDS AND THE WAA OCCURRING DURING THE COURSE OF THE DAY MAVMOS LOOKS GOOD FOR HIGHS. APPROACHING LOW PRES SYS ON FRIDAY NIGHT WL BRING ANOTHER ROUND OF PCPN TO INDIANA. AHEAD OF THE SYS...VERY STRONG ISENTROPIC LIFT SEEN ON THE 295K SFC BY 06Z WITH MIXING RATIOS NEAR 3-4 G/KG. FORECAST SOUNDINGS ARE ALSO QUITE SATURATED. H7 SHOW VERY STRONG OMEGA AS WELL. PCPN CHCS LOOKS GOOD. WITH EAST WINDS EXPECTED AND CENTRAL INDIANA ON THE NORTH SIDE OF THIS SYS...PCPN TYPE WILL ALSO NEED TO BE ADDRESSED. AS THE EVENT BEGINS SOUNDINGS ARE BELOW FREEZING THROUGH THE MAJORITY OF THE COLUMN...WITH ONLY A SHALLOW LAYER ABOVE 32F NEAR THE SFC. HENCE THIS APPEARS TO BE A SN SOUNDING AS MELTING WL BE LIMITED. ACRS THE SOUTH THE WARM LAYERS IS A BIT DEEPER...THUS MELTING WL BE A BIT MORE LIKELY THERE. HENCE AT THIS TIME WL KEEP SNOW MENTION TO MAINLY AREAS ALONG AND NORTH OF I-70. WL STICK CLOSE TO LOWS ON FRIDAY NIGHT GIVEN THE PCPN ONSET AND CLOUDS...HOWEVER SAT MOS HIGHS WL BE TOO WARM GIVEN THE EXPECTED EAST SFC FLOW AND ONGOING PCPN. UPPER LOW MOVES ACRS INDIANA ON SAT NIGHT AND PCPN SHOULD CONTINUE BUT BE LIGHTER. DRY BUT COOLER WEATHER SHOULD FINALLY ARRIVE FOR SUNDAY AS UPPER RIDGE BUILDS ACRS THE AREA. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JAS PUBLIC...PUMA
Hazardous weather outlook, Apr 12, 5:11 AM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 511 AM EDT THU APR 12 2007 INZ021-028>031-035>049-051>057-060>065-067>072-130915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 511 AM EDT THU APR 12 2007 /411 AM CDT THU APR 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SNOW SHOWERS ARE POSSIBLE TODAY ACROSS NORTHERN PARTS OF CENTRAL INDIANA...MAINLY NORTH OF INTERSTATE 70. NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW SHOWERS ARE ALSO POSSIBLE NORTH OF INTERSTATE 70 LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT. LITTLE ACCUMULATION IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
Nearby
Freeze Warnings in Indiana, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.